New ADHD - Elvanse and Sertraline: fe... - CHADD's Adult ADH...

CHADD's Adult ADHD Support

13,460 members3,536 posts

New ADHD - Elvanse and Sertraline: feeling terrible

SimmoMaz profile image

Hey, I am at the end of my first week of on 20mg of Elvanse.

I am also taking 100mg a day of Sertraline for my depression and anxiety (although I've heard the need for antidepressant meds often goes once ADHD is correctly diagnosed and the meds are working).

However this first week I have mostly felt exhausted, run down, my heart feels like it is beating faster (making my head pound) but whilst my blood pressure is ever so slightly above normal (my BP is generally good) my heart rate is at 63 which is fine.

I am feeling more anxious than ever, like an anxiety attack is waiting to happen. I also have IBS and that has been getting worse as the week has gone on. Rather than starting to feel better I actually feel worse than I have been with even less energy and my usual aches and pains everywhere.

Is this normal when the ADHD meds are kicking in? I appreciate I may be over-thinking/reacting but this is all new to me and I have nobody to speak to about it.

Thank you

S

5 Replies

I will be 68 next week we have tried everything and I do mean everything for my ADHD depression and anxiety! It has been a year and 1/2 and with no luck they did MRI on my brain results tomorrow trying to see if there was another reason why no affect on any meds In my 20s discovered that meds had the opposite effect than was intended. DON'T GIVE UP! It is trial and error everyone is different.

SimmoMaz profile image
SimmoMaz in reply to

Thank you and good luck with your results tomorrow

S

in reply to SimmoMaz

Thanks if it shows anything useful 🙄 I'll let you know

Hi Simmo,

I started taking Elvanse almost four years ago and initially experienced a feeling of anxiety and a sense that I was not quite myself. I persevered with the medication and after a couple of months the sensation disappeared and never returned.

I have no experience of using Sertraline and do not know if that contributes to the symptoms you mention.

I hope everything works out well for you.

Cheerio!

SimmoMaz profile image
SimmoMaz in reply to Kazzadec

Thanks so much Kazzadec. I am in my 4th week and the symptoms have definitely got better but the effects don't seem too apparent so I think I may need to up my dose when I speak to the specialist. I guess with all these things we know there is the unsettling phase of getting used to new meds but it is still disconcerting when it happens.

Really glad you are doing well with it all

S

You may also like...